Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 30, NWS Shreveport, LA

April 18, 20134 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 18, 2013, 2:56 PM CDT for 4 parishes in Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2013, 2:56 PM CDT (19:56 UTC)
Expired
Apr 18, 2013, 3:30 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 1:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WFUS54 KSHV 181956
TORSHV
LAC021-049-073-127-182030-
/O.NEW.KSHV.TO.W.0030.130418T1956Z-130418T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHWESTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 330 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CALVIN...OR
  11 MILES NORTHWEST OF WINNFIELD...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DODSON...HUDSON...SIKES...CHATHAM...EROS...VIXEN...RIVERTON...
  LUNA...LAPINE...CYPRESS AND CADERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3218 9200 3189 9284 3201 9290 3202 9288
      3207 9291 3210 9291 3215 9283 3215 9282
      3216 9282 3251 9224
TIME...MOT...LOC 1956Z 241DEG 44KT 3205 9273

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 18, 11:45 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 18, 11:45 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT THU APR 18 2013

.DISCUSSION...
STRONGEST CONVECTION WAS JUST AHEAD OF THE COLD FRONT...WHICH AT
1630Z WAS LOCATED FROM PRESCOTT AR...TO BENTON LA...TO KSHV...TO
KLFK. HEAVIEST CONVECTION HAS SO FAR BEEN IN A VERY NARROW BAND
WITH MOST OF THE PRECIP FALLING AS THE SCATTERED POST-FRONTAL
VARIETY. THE TWO BIG LIMITING FACTORS OF LACK OF INSTABILITY AND A
STRONG CAP APPEAR TO BE WINNING...THUS FAR. SUBSTANTIAL CLOUD
COVER HAS KEPT CAPE VALUES FROM RISING ABOVE 1000 J/KG. 12Z KSHV
RAOB SHOWED A VERY STRONG CAP 800 MB...BUT THERE WERE SIGNS OF THE
CAP ERODING PER A SPECIAL 15Z KSHV SOUNDING.

SOME BREAKS IN THE CLOUD COVER ARE TRYING TO DEVELOP OVER N CNTRL
LA/SRN AR. IF THIS OCCURS...THIS SHOULD ALLOW INSTABILITY TO
INCREASE. HOWEVER...MOST OF THE MODEL GUIDANCE...INCLUDING THE HI-
RES MODELS...ARE NOT SHOWING ANY DEVELOPMENT AHEAD OF THE MAIN
LINE. CANNOT COMPLETELY RULE OUT NEW DEVELOPMENT OR A
STRENGTHENING OF THE LINE HAS IT ENCOUNTERS THE GREATER
INSTABILITY FARTHER WEST. THEREFORE...WILL CONTINUE WITH THE SVR
WORDING ACROSS THE ERN HALF OF THE AREA.

UPDATED ALL GRIDS BASED ON LATEST TRENDS AND THE PROGRESS FROM THE
COLD FRONT. MAX TEMPS WERE ALSO LOWERED ACROSS MUCH OF THE AREA
DUE TO CAA BEHIND THE FRONT. UPDATED PRODUCTS HAVE BEEN SENT. /09/

&&

.AVIATION...
PRE FRONTAL MVFR CEILINGS MAY GIVE WAY TO VFR CONDITIONS EAST OF
THE NE TX I-20 TERMINALS BUT WILL QUICKLY DETERIORATE ONCE THE
CONVECTION MOVES OVERHEAD. COLD FRONT AS OF 15Z WAS LOCATED NEAR A
SGF...TXK... CLL LINE...MOVING EAST NEAR 25 MPH. NOT OBSERVING ANY
STRONG WIND GUSTS ALONG THE FRONTAL CONVECTION AS OF YET WHICH
SUGGESTS THAT THE CONVECTION MAY STILL BE SLIGHTLY ELEVATED. THIS
MAY CHANGE AS WE GET INTO THE AFTERNOON HOURS. EXPECT BRIEF IFR
CONDITIONS WITH THE STRONGEST STORMS TODAY FOLLOWED BY A RETURN TO
POST FRONTAL MVFR CONDITIONS. SHOULD SEE IMPROVING CEILINGS THIS
EVENING FROM WEST TO EAST ACROSS THE TERMINAL LOCATIONS.

SOUTH TO SOUTHWEST WINDS TODAY GUSTING UPWARDS OF 20KTS WILL SHIFT
AROUND TO THE NORTHWEST BEHIND THE FRONTAL BOUNDARY WITH GUSTS
UPWARDS OF 25KTS. WINDS SHOULD DECOUPLE THIS EVENING AREAWIDE.

/13/
&&

.PREV DISCUSSION... /ISSUED 525 AM CDT THU APR 18 2013/

DISCUSSION...
WELL WE HAVE UPDATED THE FORECAST ALREADY HAVING OUT WINDY WORDING
BUT WITHOUT THE NEWLY EXPANDED LAKE WIND ADVISORY...BUT ALAS ALL
IS HEADLINED NOW IN WHAT IS AN UPDATE INSTEAD OF A CORRECTION.

THE COLD FRONT IS MOVING EASTWARD AT AROUND 30 MPH AND IS GETTING
HUNG UP A BIT OVER OUR WEATHER SPEED BUMPS IN SE OK. IT HAS MOVED
THROUGH THE METROPLEX WITH TEMPS A GOOD 25 DEGREES COLDER IN AN
HOUR OR TWO AND STILL FALLING WITH 40S HEADED IN NEXT HOUR. THIS
COLD FRONT IS STRONGER AND FASTER THAN LAST WEEKS AT THIS
TIME...BUT SHOULD SLOW ITS PACE A BIT WITH HEATING. THE NAM IS
PREFERRED FOR OUR INTEREST AND WE HAVE ACTUALLY BUMPED THE WIND
SPEEDS A TAD. DEFINITELY TAKE A JACKET WEATHER ONCE AGAIN FOR THE
WESTERN HALF OF THE REGION AT LEAST.

SO FAR RADAR IS QUIET WITH A WEAK CAP AND FORECAST MODELS ERODING
THE CAP MID MORNING WEST TO MIDDAY ELSEWHERE. PWATS ARE A BUCK AND
HALF AS OF LAST NIGHT AND WILL BE UPDATING THAT WITH A NEW LAUNCH
IN THE NEXT COUPLE OF HOURS. THE GOOD NEWS IS OUR MODERATE RISK
HAS BEEN LIFTED TO JUST NORTHEAST OF OUR AREA. RADAR TRENDS AND
MODELS ALIKE BRING MOST OF THE RAINFALL IN A POST FRONTAL REGIME.
HOWEVER...WE WILL KEEP VIGILANCE FOR THE SLIGHT RISK AS THE LARGE
SPRING/WINTER STORM PUSHES INTO THE WARM SECTOR AREAS. HPC QPF IS
SLIGHTLY LESS WET THAN PREVIOUS ISSUANCES AND WELL SHORT OF LAST
WEEKS EVENT...BUT A GOOD INCH SHOULD BE SEEN IN MOST LOCALES WITH
SOME HIGHER TOTALS TO BE SURE DEPENDING ON STORM EVOLUTION AS THE
CAP BREAKS AND HEATING IN SUES. OVERALL...THE FRONTAL TIMING IS MUCH
LIKE LAST WEEK/S...ONLY THIS TIME AROUND THE MODELS ARE ALL ON IT
MORE OR LESS WITH ONLY A COUPLE OF FEW HOUR VARIANCE AT MOST.

WE ARE WARMER THAN GUIDANCE FOR HIGHS TODAY...BUT SOME MAYBE
BEFORE MID MORNING OUT WEST THEN SHARPLY FALLING. WHILE LOUISIANA
AND ARKANSAS WILL KEEP WARM INTO THE EARLY TO MID AFTERNOON AND
THEN INTO THE TWIN CITIES OF OUACHITA PARISH LATE LATE IN THE
AFTERNOON OR EARLY THIS EVENING. TOTALLY DEPENDS ON TIMING ACROSS
OUR LIMITED ELEVATIONS. SO OUR EASTERN MOST CO/PA WILL MAKE IT
THOUGHT THE DAY WITH SHORT SLEEVES. MOST OF THIS WEATHER WILL
CLEAR THE AREA BY MIDNIGHT AND IT WILL BE SMOOTH SAILING FOR
ANOTHER WEEKEND AND MORE. THE MAV DEW POINTS LOADED IN ARE TELLING
AND WITH VERY LIGHT WINDS...WE MAY BE EVEN COLDER THAN THE RECORD
NUMBERS CURRENTLY IN THE SHORT TERM FORECAST. SO PROBABLY NOT
ANOTHER FREEZE WARNING...BUT COULD BE A HEALTHY FROST JUST ABOUT
AREA WIDE.

THE MID TO LONG TERM PICTURE HAS NOT CHANGED MUCH...BUT THE NEXT
AIR MASS IS MODELED BY GFS TO PLUNGE INTO SOUTH TEXAS AND THE
TEXAS COASTAL BEND WITH 1028MB OVER THE RIO GRANDE...SPARING US
THE THIRD BIG CHILL THIS MONTH. WHILE THE EURO IS NOT SO FORGIVING
WITH A 1028 MB HIGH OVER NE TX THURSDAY MORNING. SO THE JURY IS
STILL OUT...BUT IT LIKE IT/S TWO PREDECESSORS THIS MONTH WILL
BRING ANOTHER GOOD SOAKING RAIN. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  39  64  38  72 /  80  40  10   0   0
MLU  81  45  62  38  69 /  80 100  10   0   0
DEQ  73  36  61  32  70 /  80  10  10   0   0
TXK  75  39  61  37  71 /  80  10  10   0   0
ELD  76  39  61  34  70 / 100  70  10   0   0
TYR  73  38  62  38  70 /  80  10  10   0   0
GGG  77  38  63  37  71 /  80  10  10   0   0
LFK  75  39  65  36  72 /  80  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

09/13
Hazardous weather outlook, Apr 18, 1:51 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CDT THU APR 18 2013

ARZ073-LAZ004>006-012>014-018>022-191200-
UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
151 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR PORTIONS OF SOUTH
CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA.

A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
SOUTHERN ARKANSAS AND MUCH OF LOUISIANA THIS AFTERNOON AND THIS
EVENING. THESE STORMS ARE ALONG THE LEADING EDGE OF AN ADVANCING
COLD FRONT. THIS LINE IS BEGINNING TO ENCOUNTER INCREASED
INSTABILITY AND A MORE CONDUCIVE ENVIRONMENT FOR SEVERE
THUNDERSTORMS. IF THIS LINE CONTINUES TO STRENGTHEN OR NEW
THUNDERSTORMS DEVELOP AHEAD OF THE MAIN LINE...DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE.

THE POTENTIAL FOR SEVERE WEATHER WILL RAPIDLY DIMINISH AFTER THE
COLD FRONT PASSES. A FEW SCATTERED THUNDERSTORMS CAPABLE OF
PRODUCING SMALL HAIL WILL STILL BE POSSIBLE BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

COLD TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY MORNINGS WHICH
COULD LEAD TO FROST ACROSS MUCH OF THE AREA.

THUNDERSTORM CHANCES ARE EXPECTED TO RETURN NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-SABINE LA-
MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
151 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE BEHIND A COLD FRONT
THAT IS MOVING EASTWARD ACROSS THE AREA. THE STRONGEST STORMS
COULD PRODUCE SMALL HAIL. HOWEVER...SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

COLD TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY MORNINGS WHICH
COULD LEAD TO FROST ACROSS MUCH OF THE AREA.

THUNDERSTORM CHANCES ARE EXPECTED TO RETURN NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

09

In the hours before

Special weather statement, Apr 18, 9:16 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 AM CDT THU APR 18 2013

ARZ050-051-059-060-TXZ097-181500-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
916 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1000 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...CENTER POINT...CORINTH...
     DIERKS...FOREMAN...LOCKESBURG...MINERAL SPRINGS...NASHVILLE...
     RICHMOND...SARATOGA...TOLLETTE...WASHINGTON AND WILTON...

AT 915 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHMOND...OR 8 MILES SOUTHEAST
OF FOREMAN...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Apr 18, 10:05 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT THU APR 18 2013

ARZ059>061-070-181545-
HEMPSTEAD-LITTLE RIVER-MILLER-NEVADA-
1005 AM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...LITTLE RIVER...MILLER AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...EMMET...FULTON...HOPE...PERRYTOWN...PRESCOTT AND
     WASHINGTON...

AT 1005 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF FULTON...OR 11 MILES
NORTHEAST OF TEXARKANA...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Apr 18, 1:46 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 PM CDT THU APR 18 2013

ARZ073-LAZ004-006-181930-
CLAIBORNE-UNION-
146 PM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...JUNCTION CITY...LAPILE...LAWSON...STRONG...URBANA AND
     BERNICE...

AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BERNICE...OR 10
MILES SOUTH OF JUNCTION CITY...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Apr 18, 2:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT THU APR 18 2013

LAZ005-006-014-182015-
LINCOLN-OUACHITA-UNION-
244 PM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...OUACHITA AND LINCOLN...

INCLUDING THE FOLLOWING LOCATIONS...
     FARMERVILLE AND STERLINGTON...

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF FARMERVILLE...
OR 13 MILES SOUTH OF HUTTIG...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:16 PM CDTSevere Thunderstorm WarningSHVUnion29 min
Apr 18, 2:25 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Red River, Winn35 min
Apr 18, 3:45 PM CDTTornado WarningSHVCaldwell, Ouachita45 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.